MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE POLYAXIAL SPINAL SCREWS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE POLYAXIAL SPINAL SCREWS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8805540A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 06/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned; however, radiographic review confirmed the screw fracture.The fracture has been associated with an impact that may have contributed to the reported event.The cause of the event cannot be conclusively determined at this time.Review of labeling notes: warning and cautions and precautions "potential risks identified with the use of this device system, which may require.Additional surgery include: device component.Fracture, bending or loosening of implant, loss of fixation, fracture of the vertebra and visceral injury." device remains in-situ.
 
Event or Problem Description
On (b)(6) 2015 a female patient had a pedicle screw system placed at l4-l5.Reportedly the patient sustained a fall and one of the pedicle screws has broken.The surgeon has elected to monitor the patient.No revision surgery is scheduled at this time.

Brand Name
NUVASIVE POLYAXIAL SPINAL SCREWS
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5831239
Report Number2031966-2016-00055
Device Sequence Number13616122
Product Code NKB
UDI-Device Identifier00887517449764
UDI-Public00887517449764
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K121619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8805540A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1